On the limits of validity of nonparaxial propagation equations in Kerr media

Alessandro Ciattoni*, Bruno Crosignani, Paolo Di Porto, Jacob Scheuer, Amnon Yariv

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Recent generalizations of the standard nonlinear Schroedinger equation (NLSE), aimed at describing nonparaxial propagation in Kerr media are examined. An analysis of their limitations, based on available exact results for transverse electric (TE) and transverse magnetic (TM) (1+1)-D spatial solitons, is presented. Numerical stability analysis reveals that nonparaxial TM soltions are unstable to perturbations and tend to catastrophically collapse while TE solitons are stable even in the extreme nonparaxial limit.

Original languageEnglish
Pages (from-to)5517-5523
Number of pages7
JournalOptics Express
Volume14
Issue number12
DOIs
StatePublished - 2006
Externally publishedYes

Fingerprint

Dive into the research topics of 'On the limits of validity of nonparaxial propagation equations in Kerr media'. Together they form a unique fingerprint.

Cite this